by Anai Rhoads
Acne is often caused by the rapid changes in hormones and their affect on the oil-producing glands of the skin. Since pregnancy has such an impact on a woman's body, acne cannot be ruled out. During the first trimester, you may notice changes in your skin that are unpleasant.
If you suffered from moderate acne during PMS, you will find slightly more or the same for the first couple of weeks. It will decrease as your pregnancy progresses and go back to normal after the birth.
Unfortunately, the medication typically given for acne problems are not safe for pregnancy. Retin-A for example, can seep into the skin and travel through the bloodstream to the placenta. Retin-A is a form of Vitamin A, which in high doses can lead to brain damage, miscarriage and still birth. Other medications for acne that should never be used include Accutane and Tetracycline. Never assume that a topical medication wouldn't harm your unborn baby.
To help minimize the breakouts, go for the natural methods women have used successfully for years:
If skin becomes infected see your doctor. She may prescribe benzamycin cream or gel.
© Anai Rhoads Ford. Reproduction must be authorized in writing by author only. Altering, redistributing, or selling this material is strictly prohibited. Permission to republish granted by Anai Rhoads.